Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 217, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Sep 19, 2019, 7:50 PM CDT for Gonzales County, Guadalupe County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2019, 7:50 PM CDT (00:50 UTC)
- Expired
- Sep 19, 2019, 8:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Gonzales County, TX, Guadalupe County, TX
The radar
The Austin/San Antonio radar (KEWX), 45 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.8 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2401 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1129 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.7
The text
As transmitted.
994
WUUS54 KEWX 200050
SVREWX
TXC177-187-200145-
/O.NEW.KEWX.SV.W.0217.190920T0050Z-190920T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
750 PM CDT Thu Sep 19 2019
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Southeastern Guadalupe County in south central Texas...
West central Gonzales County in south central Texas...
* Until 845 PM CDT.
* At 749 PM CDT, severe thunderstorms were located along a line
extending from 8 miles southeast of Seguin to 8 miles south of
Palmeto State Park to Gonzales, and are nearly stationary.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Gonzales, Leesville, Oak Forest, Belmont, Bebe, Wrightsboro, Cost
and Monthalia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2943 9735 2932 9757 2937 9784 2938 9784
2938 9788 2939 9795 2959 9784 2956 9760
2958 9747
TIME...MOT...LOC 0049Z 340DEG 2KT 2951 9784 2947 9760 2952 9746
HAIL...<.75IN
WIND...60MPH
$$
HUFFMAN2 follow-up statements
779
WWUS54 KEWX 200117
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
817 PM CDT Thu Sep 19 2019
TXC177-187-200145-
/O.CON.KEWX.SV.W.0217.000000T0000Z-190920T0145Z/
Guadalupe TX-Gonzales TX-
817 PM CDT Thu Sep 19 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHEASTERN GUADALUPE AND WEST CENTRAL GONZALES COUNTIES...
At 817 PM CDT, severe thunderstorms were located along a line
extending from 8 miles southeast of Seguin to 8 miles south of
Palmeto State Park, and are nearly stationary.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Belmont, Leesville, Bebe and Monthalia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2939 9757 2937 9775 2938 9784 2938 9788
2939 9795 2959 9784 2956 9760
TIME...MOT...LOC 0117Z 030DEG 3KT 2950 9785 2947 9762
HAIL...<.75IN
WIND...60MPH
$$
HUFFMAN525
WWUS54 KEWX 200143
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
843 PM CDT Thu Sep 19 2019
TXC177-187-200153-
/O.EXP.KEWX.SV.W.0217.000000T0000Z-190920T0145Z/
Guadalupe TX-Gonzales TX-
843 PM CDT Thu Sep 19 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GUADALUPE AND
WEST CENTRAL GONZALES COUNTIES WILL EXPIRE AT 845 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Austin San Antonio.
LAT...LON 2939 9757 2937 9775 2938 9784 2938 9788
2939 9795 2959 9784 2956 9760
TIME...MOT...LOC 0143Z 340DEG 2KT 2949 9784 2946 9761
$$
HUFFMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 6:44 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Sep 19, 6:44 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 644 PM CDT Thu Sep 19 2019 .AVIATION... Scattered showers and thunderstorms continue across parts of South Central Texas this evening. While this activity has pushed south of AUS, outflow boundaries continue to spark off showers and storms further south around BAZ (New Braunfels). These boundaries should sag south towards SAT/SSF through 04z and so the TEMPO for -TSRA has been maintained to cover the potential for a few small cells developed through the evening hours. Winds behind the boundaries has generally switched from southeasterly to east/northeasterly for a few hours. Will maintain VRB winds in those TEMPOs as SAT/SSF as the boundaries and possible storms approach. After seeing a brief shower near the terminal earlier this evening DRT should remain dry through the night. Overnight tonight high resolution models do maintain a few scattered showers during the overnight hours as moisture remains high across the area and various surface and upper level boundaries provide just enough lift for activity to continue. For this reason VCSH was kept in the I-35 terminals. With a more active low level jet overnight stratus is also expected to develop after 06z at AUS/SAT/SSF and last into Friday morning. By 17z skies should begin to lift to VFR, but winds will pickup out of the southeast and be gusty during the day on Friday. && .PREV DISCUSSION... /ISSUED 320 PM CDT Thu Sep 19 2019/ SHORT TERM (Tonight through Friday Night)... Showers and thunderstorms continue to develop over the Hill Country, portions of the I-35 corridor near Austin, then into the Highway 77 corridor. The HRRR and Texas Tech WRF seem to have a decent handle on the current radar trends and have generally followed their solution for the afternoon hours. This will place the best chance of rainfall generally along a Kerrville to Fredericksburg to Austin to La Grange line for the next few hours. We should then see some additional activity gradually work southward to near or just north of San Antonio through the early evening hours. Given the slow movement of these showers and storms along with above normal moisture levels, a few spots may be vulnerable to some very localized flooding. However, it will likely take multiple rounds of heavy rains to promote a flood threat. For this evening, we will keep a chance of showers and storms in the forecast for areas north of a Leakey to Floresville line. Rain chances will be favored for areas east of I-35 as this region will remain in proximity to higher moisture levels. Through the overnight hours, we expect a gradual decrease in activity, especially over the Hill Country and I-35 corridor. We will need to keep an eye on our eastern zones along the Highway 77 corridor as some of the hi-res members show additional development through tonight. On Friday, we will see another round of above normal temperatures across the region, with highs in the 90s to near 100 degrees. We will keep a chance of rain in the forecast for areas generally along and east of I-35 given leftover outflow boundaries, above normal moisture and daytime heating. LONG TERM (Saturday through Thursday)... The forecast for the upcoming weekend will call for above normal temperatures across all of south central Texas as the subtropical ridge centered over the southeastern U.S. expands across the Gulf of Mexico into Texas. We should see enough residual moisture across the region to allow for the development of mainly isolated showers and thunderstorms for areas generally along and east of the I-35 corridor. Early next week, the medium range models still show an upper level system over the desert southwest, but differ greatly with the progression of this system. The GFS continues to remain fastest with this system, while the ECMWF and Canadian are much slower and show a closed low lingering over the desert southwest into Wednesday. For now, we will continue to side with the ECMWF solution as it has shown better run- to-run consistency. We will continue to mention a very low chance for showers and storms through the middle of next week, but overall confidence is low at this time. Temperatures will also continue to remain above normal with widespread highs in the 90s and lows in the upper 60s and 70s. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 76 96 75 94 74 / 30 20 10 20 0 Austin Bergstrom Intl Airport 75 95 74 94 72 / 30 30 10 20 0 New Braunfels Muni Airport 75 95 74 94 73 / 30 20 10 20 - Burnet Muni Airport 74 93 73 91 71 / 30 10 - 10 0 Del Rio Intl Airport 78 98 77 97 76 / 10 - - - 0 Georgetown Muni Airport 75 94 74 94 72 / 30 20 - 10 0 Hondo Muni Airport 76 99 75 97 73 / 20 - 10 10 0 San Marcos Muni Airport 75 96 73 94 72 / 30 20 10 20 0 La Grange - Fayette Regional 75 94 75 93 73 / 50 40 - 30 - San Antonio Intl Airport 77 96 77 94 75 / 30 10 10 20 - Stinson Muni Airport 78 96 77 94 75 / 20 10 10 20 - && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Aviation...Treadway Short-Term/Long-Term...Huffman
Hazardous weather outlook, Sep 19, 3:31 AM CDT, 16 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 331 AM CDT Thu Sep 19 2019 TXZ171>173-183>194-202>209-217>225-228-201200- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 331 AM CDT Thu Sep 19 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Brief heavy rainfall from the remnants of Imelda will be possible today mainly east of the Highway 281. Localized flooding will be possible from the heavier cells. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Sep 19, 3:05 PM CDT, 4 hours 45 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
305 PM CDT Thu Sep 19 2019
TXZ191>193-208-192045-
Caldwell TX-Bastrop TX-Hays TX-Travis TX-
305 PM CDT Thu Sep 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CALDWELL...
NORTHEASTERN HAYS...SOUTHERN TRAVIS AND WEST CENTRAL BASTROP COUNTIES
UNTIL 345 PM CDT...
At 305 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Barton Creek to near Buda. Movement was east at
10 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Austin, Kyle, Buda, Lockhart, Dripping Springs, Tanglewood Forest,
Austin Bergstrom Int Airport, Bee Cave, West Lake Hills, Rollingwood,
Uhland, Mustang Ridge, Niederwald, Bear Creek, Barton Creek, Shady
Hollow, Onion Creek, Driftwood, Hornsby Bend and Manchaca.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3032 9753 3008 9755 2986 9770 3003 9804
3022 9808 3036 9790
TIME...MOT...LOC 2005Z 288DEG 11KT 3029 9787 3007 9793
HUFFMANSpecial weather statement, Sep 19, 3:44 PM CDT, 4 hours 6 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
344 PM CDT Thu Sep 19 2019
TXZ191-192-208-192145-
Caldwell TX-Hays TX-Travis TX-
344 PM CDT Thu Sep 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CALDWELL...EAST
CENTRAL HAYS AND SOUTHEASTERN TRAVIS COUNTIES UNTIL 445 PM CDT...
At 344 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Austin to near Kyle. Movement was east at
15 mph.
Winds in excess of 40 mph will be possible with these storms.
Torrential rainfall may result in near zero visibilities on area
roadways.
Locations impacted include...
Austin, San Marcos, Kyle, Buda, Dripping Springs, Tanglewood Forest,
Austin Bergstrom Int Airport, West Lake Hills, Rollingwood, Uhland,
Mustang Ridge, Niederwald, Bear Creek, Shady Hollow, Onion Creek,
Barton Creek, Hornsby Bend, Manchaca, Mountain City and Sunset
Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3026 9754 3011 9760 3007 9765 3005 9764
2986 9785 3003 9803 3023 9797 3031 9777
TIME...MOT...LOC 2044Z 275DEG 11KT 3027 9773 3000 9793
HUFFMANSpecial weather statement, Sep 19, 5:42 PM CDT, 2 hours 8 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 542 PM CDT Thu Sep 19 2019 TXZ225-192330- Lavaca TX- 542 PM CDT Thu Sep 19 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAVACA COUNTY UNTIL 630 PM CDT... At 542 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles north of Speaks, or 17 miles east of Hallettsville. This storm was nearly stationary. Up to half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Speaks and Vienna. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2924 9669 2938 9683 2949 9671 2934 9656 TIME...MOT...LOC 2242Z 292DEG 0KT 2938 9666 HUFFMAN
Special weather statement, Sep 19, 6:52 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
652 PM CDT Thu Sep 19 2019
TXZ223-225-200030-
Lavaca TX-Gonzales TX-
652 PM CDT Thu Sep 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GONZALES AND
NORTHWESTERN LAVACA COUNTIES UNTIL 730 PM CDT...
At 651 PM CDT, Doppler radar was tracking a strong thunderstorm near
Moulton, moving west at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Gonzales, Shiner, Moulton, Komensky, Henkhaus, Little New York,
Witting, Glaze City, Hamon, Nickle and Dilworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2935 9741 2963 9752 2965 9713 2963 9714
2963 9703 2952 9700
TIME...MOT...LOC 2351Z 069DEG 13KT 2953 9717
HUFFMANSpecial weather statement, Sep 19, 6:57 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
657 PM CDT Thu Sep 19 2019
TXZ191-206-207-200030-
Guadalupe TX-Comal TX-Hays TX-
657 PM CDT Thu Sep 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HAYS...CENTRAL
GUADALUPE AND SOUTHEASTERN COMAL COUNTIES UNTIL 730 PM CDT...
At 657 PM CDT, Doppler radar was tracking a strong thunderstorm near
Geronimo, or near New Braunfels. This storm was nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
New Braunfels, San Marcos, Schertz, Seguin, Cibolo, Garden Ridge,
McQueeney, Marion, Kingsbury, Santa Clara, Staples, Geronimo, Zorn,
Fentress, Hunter, Nolte, Zipp, Redwood, Freiheit and Solms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2972 9777 2971 9776 2947 9797 2965 9828
2992 9806 2976 9780 2975 9780 2976 9779
2974 9777 2973 9777 2973 9776
TIME...MOT...LOC 2357Z 123DEG 3KT 2969 9802
HUFFMANSpecial weather statement, Sep 19, 7:23 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
723 PM CDT Thu Sep 19 2019
TXZ207>209-223>225-200115-
Guadalupe TX-Caldwell TX-Lavaca TX-De Witt TX-Fayette TX-Gonzales TX-
723 PM CDT Thu Sep 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALDWELL...
NORTHEASTERN DEWITT...SOUTHEASTERN GUADALUPE...GONZALES...
SOUTHWESTERN FAYETTE AND NORTHWESTERN LAVACA COUNTIES UNTIL 815 PM
CDT...
At 723 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Flatonia to 6 miles east of Gonzales to 11
miles south of Kingsbury. Movement was east at 10 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Gonzales, Yoakum, Luling, Hallettsville, Shiner, Flatonia, Moulton,
Waelder, Hochheim, Palmeto State Park, Komensky, Worthing, Leesville,
Henkhaus, Oak Forest, Belmont, Cost, Dilworth, Thompsonville and
Ottine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2950 9683 2930 9701 2930 9767 2950 9796
2974 9747 2972 9708
TIME...MOT...LOC 0023Z 287DEG 8KT 2965 9704 2952 9734 2948 9777
HUFFMANThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 7:23 PM CDT | Special Weather Statement | EWX | Gonzales | 52 min |
| Sep 19, 7:30 PM CDT | Severe Thunderstorm Warning | EWX | Gonzales, Lavaca | 26 min |
| Sep 19, 7:44 PM CDT | Areal Flood Advisory | EWX | Caldwell, Fayette, Gonzales, Lavaca | 3 hr |
| Sep 19, 8:14 PM CDT | Special Weather Statement | EWX | Guadalupe | 61 min |
| Sep 19, 8:37 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Guadalupe, Wilson | 53 min |
| Sep 19, 8:42 PM CDT | Areal Flood Advisory | EWX | Bexar, Guadalupe | 3 hr |
| Sep 19, 8:49 PM CDT | Special Weather Statement | EWX | Bexar | 56 min |
| Sep 19, 9:01 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 59 min |
| Sep 19, 9:14 PM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Sep 19, 9:26 PM CDT | Flash Flood Warning | EWX | Bexar, Guadalupe | 3 hr |
| Sep 19, 9:35 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Medina | 55 min |
| Sep 19, 10:03 PM CDT | Flash Flood Warning | EWX | Bexar, Medina | 3 hr |
| Sep 19, 10:16 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina | 39 min |
| Sep 19, 10:48 PM CDT | Special Weather Statement | EWX | Real | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.